Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 23, 2011, 2:05 PM MDT for Eddy County, New Mexico. It took effect at Apr 25, 2011, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 2:05 PM MDT (20:05 UTC)
- In effect from
- Apr 25, 2011, 6:00 AM MDT
- Expired
- Apr 25, 2011, 5:07 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS74 KMAF 232005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT SAT APR 23 2011 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS EARLY MONDAY THROUGH EARLY WEDNESDAY... .STRONG WESTERLY FLOW ALOFT WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY NEXT WEEK. HIGH WINDS ARE LIKELY TO IMPACT THE GUADALUPE MOUNTAINS BEGINNING EARLY MONDAY MORNING AND CONTINUING INTO EARLY WEDNESDAY MORNING. A DECREASE IN WIND SPEEDS IS CURRENTLY ANTICIPATED WEDNESDAY AFTERNOON. NMZ027-TXZ258-241000- /O.NEW.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 205 PM MDT SAT APR 23 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE TUESDAY NIGHT. * TIMING...MONDAY MORNING THROUGH WEDNESDAY MORNING. * WINDS...MONDAY...SOUTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. TUESDAY...WEST 40 TO 50 MPH...WITH GUSTS TO 70 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
970
WWUS74 KMAF 241013
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CDT SUN APR 24 2011
...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...AND
AGAIN EARLY MONDAY THROUGH EARLY WEDNESDAY...
...HIGH WINDS COULD AFFECT THE DAVIS MOUNTAINS MONDAY AND
TUESDAY...
.STRONG WESTERLY FLOW ALOFT WILL SPREAD ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY THROUGH TUESDAY. MID LEVEL WINDS WILL
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TODAY TO
PRODUCE GUSTY WESTERLY WINDS IN THE GUADALUPE MOUNTAINS. WINDS
MAY SETTLE DOWN IN THE GUADALUPE TONIGHT...BUT WILL LIKELY IMPACT
THE GUADALUPE MOUNTAINS AGAIN BEGINNING EARLY MONDAY MORNING AND
CONTINUING INTO EARLY WEDNESDAY MORNING. IN ADDITION...IT APPEARS
THESE STRONGER MID LEVEL WINDS WILL ALSO AFFECT THE DAVIS
MOUNTAINS MONDAY THROUGH TUESDAY. A DECREASE IN WIND SPEEDS IS
CURRENTLY ANTICIPATED WEDNESDAY AFTERNOON.
NMZ027-TXZ258-242130-
/O.NEW.KMAF.HW.W.0030.110424T1700Z-110425T0200Z/
/O.CON.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
413 AM MDT SUN APR 24 2011
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE TUESDAY NIGHT...
* TIMING...LATE THIS MORNING UNTIL THIS EVENING.
AGAIN MONDAY MORNING THROUGH WEDNESDAY MORNING.
* WINDS...TODAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
MONDAY...WEST 35 TO 50 WITH GUSTS TO 65 MPH.
TUESDAY...WEST 45 TO 55 MPH...WITH GUSTS NEAR 75 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF
CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
TXZ074-242130-
/O.EXA.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
513 AM CDT SUN APR 24 2011
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH
WEDNESDAY MORNING...
* TIMING...MONDAY MORNING THROUGH WEDNESDAY MORNING.
* WINDS...MONDAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60
MPH.
TUESDAY...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY
EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD
RESULT IN LOSS OF CONTROL. AVIATION INTERESTS
MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF
FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$008
WWUS74 KMAF 241758
NPWMAF
URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 PM CDT SUN APR 24 2011
...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...AND
AGAIN EARLY MONDAY THROUGH EARLY WEDNESDAY...
...HIGH WINDS COULD AFFECT THE DAVIS MOUNTAINS MONDAY AND
TUESDAY...
.STRONG WESTERLY FLOW ALOFT WILL SPREAD ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY THROUGH TUESDAY. MID LEVEL WINDS WILL
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TODAY TO
PRODUCE GUSTY WESTERLY WINDS IN THE GUADALUPE MOUNTAINS. WINDS
MAY SETTLE DOWN IN THE GUADALUPE TONIGHT...BUT WILL LIKELY IMPACT
THE GUADALUPE MOUNTAINS AGAIN BEGINNING EARLY MONDAY MORNING AND
CONTINUING INTO EARLY WEDNESDAY MORNING. IN ADDITION...IT APPEARS
THESE STRONGER MID LEVEL WINDS WILL ALSO AFFECT THE DAVIS
MOUNTAINS MONDAY THROUGH TUESDAY. A DECREASE IN WIND SPEEDS IS
CURRENTLY ANTICIPATED WEDNESDAY AFTERNOON.
NMZ027-TXZ258-250530-
/O.NEW.KMAF.HW.W.0030.110424T1757Z-110425T0200Z/
/O.CON.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1157 AM MDT SUN APR 24 2011
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE TUESDAY NIGHT...
* TIMING...LATE THIS MORNING UNTIL THIS EVENING.
AGAIN MONDAY MORNING THROUGH WEDNESDAY MORNING.
* WINDS...TODAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
MONDAY...WEST 35 TO 50 WITH GUSTS TO 65 MPH.
TUESDAY...WEST 45 TO 55 MPH...WITH GUSTS NEAR 75 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF
CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
TXZ074-250530-
/O.EXA.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
1257 PM CDT SUN APR 24 2011
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH
WEDNESDAY MORNING...
* TIMING...MONDAY MORNING THROUGH WEDNESDAY MORNING.
* WINDS...MONDAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60
MPH.
TUESDAY...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY
EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD
RESULT IN LOSS OF CONTROL. AVIATION INTERESTS
MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF
FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$088 WWUS74 KMAF 242015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT SUN APR 24 2011 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING AND AGAIN EARLY MONDAY THROUGH EARLY WEDNESDAY MORNING... ...HIGH WINDS COULD AFFECT THE DAVIS MOUNTAINS MONDAY AND TUESDAY... .STRONG WESTERLY FLOW ALOFT WILL CONTINUE TO SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY THROUGH TUESDAY. MID LEVEL WINDS WILL COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TODAY TO PRODUCE GUSTY WESTERLY WINDS IN THE GUADALUPE MOUNTAINS. WINDS MAY BRIEFLY SETTLE DOWN IN THE GUADALUPES TONIGHT...BUT WILL LIKELY BE ON THE INCREASE BEGINNING EARLY MONDAY MORNING AND CONTINUING INTO EARLY WEDNESDAY MORNING. IN ADDITION...IT APPEARS THESE STRONGER MID LEVEL WINDS WILL ALSO AFFECT THE DAVIS MOUNTAINS MONDAY THROUGH TUESDAY. A DECREASE IN WIND SPEEDS IS CURRENTLY ANTICIPATED WEDNESDAY AFTERNOON. NMZ027-TXZ258-251000- /O.UPG.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/ /O.NEW.KMAF.HW.W.0031.110425T1200Z-110427T1200Z/ /O.EXT.KMAF.HW.W.0030.000000T0000Z-110425T0500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 215 PM MDT SUN APR 24 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS EVENING AND AGAIN MONDAY MORNING THROUGH WEDNESDAY MORNING. * WINDS...TODAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. MONDAY...WEST 35 TO 50 WITH GUSTS TO 65 MPH. TUESDAY...WEST 45 TO 55 MPH...WITH GUSTS NEAR 75 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-251000- /O.CON.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 315 PM CDT SUN APR 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... * TIMING...MONDAY MORNING THROUGH WEDNESDAY MORNING. * WINDS...MONDAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. TUESDAY...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
924
WWUS74 KMAF 251107
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 AM CDT MON APR 25 2011
...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY THROUGH EARLY WEDNESDAY MORNING...
...WIND ADVISORY TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS...MUCH
OF THE PERMIAN BASIN...UPPER TRANS PECOS...MARFA PLATEAU AND
VAN HORN AREA...
...HIGH WIND WATCH TUESDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU AND LOWER
ELEVATIONS OF THE DAVIS MOUNTAINS...
.STRONG WESTERLY FLOW ALOFT WILL CONTINUE TO SPREAD ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO TODAY THROUGH TUESDAY. MID LEVEL
WINDS WILL COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT
TODAY TO PRODUCE GUSTY WESTERLY WINDS IN THE GUADALUPE AND DAVIS
MOUNTAINS. IN ADDITION...IT APPEARS THESE STRONGER MID LEVEL
WINDS WILL ALSO AFFECT PORTIONS OF THE SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU AND
LOWER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY. WINDY CONDITIONS
WILL AFFECT MUCH OF THE REST OF THE AREA BOTH TODAY AND TUESDAY.
TXZ074-252100-
/O.UPG.KMAF.HW.A.0020.110425T1200Z-110427T1200Z/
/O.EXB.KMAF.HW.W.0031.110425T1107Z-110427T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
607 AM CDT MON APR 25 2011
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT WEDNESDAY...
* TIMING...TODAY THROUGH TUESDAY NIGHT.
* WINDS...TODAY...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH IN
THE HIGHER ELEVATIONS...AND 25 TO 35 MPH IN THE LOWER
ELEVATIONS.
TUESDAY...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY
EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS
OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ027-TXZ258-252100-
/O.EXT.KMAF.HW.W.0031.110425T1107Z-110427T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
507 AM MDT MON APR 25 2011
...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
* TIMING...TODAY THROUGH TUESDAY NIGHT.
* WINDS...TODAY AND TONIGHT...SOUTHWEST 35 TO 50 MPH WITH GUSTS
TO 65 MPH.
TUESDAY...WEST 40 TO 55 WITH GUSTS TO 75 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY
EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS
OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ028-029-033-034-TXZ057>059-252100-
/O.NEW.KMAF.WI.Y.0014.110425T1700Z-110426T0100Z/
/O.NEW.KMAF.HW.A.0021.110426T1500Z-110427T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE
607 AM CDT MON APR 25 2011 /507 AM MDT MON APR 25 2011/
...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
* TIMING...TODAY AND AGAIN TUESDAY.
* WINDS...TODAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
TUESDAY...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.
* IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH
TO SOUTH ORIENTED ROADWAYS...ESPECIALLY TUESDAY.
THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$
TXZ045>047-050>052-060>062-067-068-075-080-252100-
/O.NEW.KMAF.WI.Y.0014.110425T1700Z-110426T0100Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...ANDREWS...
STANTON...BIG SPRING...KERMIT...ODESSA...MIDLAND...MONAHANS...
CRANE...FORT STOCKTON...MARFA
607 AM CDT MON APR 25 2011
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
* TIMING...TODAY.
* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
* IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH
TO SOUTH ORIENTED ROADWAYS. THE STRONG WINDS
WILL CREATE AREAS OF BLOWING DUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&
$$What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 23, 12:09 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 23, 12:09 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CDT SAT APR 23 2011
.DISCUSSION...
SEE LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A WEAK COLD FRONT HAS SLOWLY SLID TO THE SOUTH OF KHOB WHILE
REMAINING NORTH OF THE I-20 CORRIDOR...WITH SOUTHWEST WINDS
GUSTING TO AROUND 20 KNOTS ACROSS ALL TERMINALS SOUTH OF THIS
FRONT THIS AFTERNOON. WIND SPEEDS SHOULD DECREASE TO AROUND 10
KNOTS SHORTLY AFTER SUNSET AS THE FRONTAL BOUNDARY REMAINS QUASI-
STATIONARY ACROSS THE PERMIAN BASIN TONIGHT. A BRIEF PERIOD OF MVFR
VIS/CLOUDS IS POSSIBLE AT KHOB/KINK/KMAF NEAR DAYBREAK SUNDAY
BEFORE THE FRONTAL BOUNDARY QUICKLY RETREATS TO THE NORTH DURING
THE DAY ON SUNDAY. GUSTY SOUTHWEST WINDS SHOULD THEN PICK UP
AT ALL TERMINALS BY MIDDAY SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 339 AM CDT SAT APR 23 2011/
DISCUSSION...
CURRENT OBS/SFC ANALYSIS SHOWS A SHARP DRYLINE EXTENDING FM
BOQUILLAS...TO PYOTE...TO ANDREWS AND LAMESA...WHILE THE COLD FRONT
HAS MADE IT INTO THE TEXAS PANHANDLE. THE NAM IS MOST AGGRESSIVE
W/THE FRONT...YET STALLS IT IN SE NM/WRN LOW ROLLING PLAINS THIS
AFTERNOON...ALLOWING A THERMAL RIDGE SIMILAR TO YESTERDAY/S TO
REMAIN IN PLACE. SOUTH OF THE FRONT...SW FLOW/HEATING WILL MIX THE
DRYLINE TO THE EASTERN FRINGES OF THE CWA...FOR A SLIGHT CHANCE OF
AFTERNOON/EVENING CONVECTION. LATEST GFS...WHICH HAS BEEN BULLISH
THE PAST FEW RUNS ON BRINGING THE DRYLINE FURTHEST WEST THIS
EVENING...HAS SHIFTED THE SFC TROUGH FURTHER EAST AND IS NOW MORE IN
LINE W/OTHER MODELS. THAT SAID...WE/LL CONFINE RAIN CHANCES TO THE
LWR TRANS PECOS/SE PB.
FRONT IS FCST TO PICK UP AFTER 00Z...AND MAKE IT TO THE PECOS RVR BY
12Z SUNDAY...DROPPING TEMPS SUNDAY AFTERNOON TO JUST ABOVE NORMAL.
REGARDLESS...THIS WILL NOT PUT A DAMPER ON FIRE WX CONCERNS SUNDAY
AFTERNOON...AS AN UPPER TROUGH ARRIVES AROUND 00Z MONDAY...W/25+KT
H7 WINDS ROUNDING THE BASE OF THE TROUGH...ESPECIALLY OVER SE NM.
SUNDAY NIGHT...RETURN FLOW ATTEMPTS TO REESTABLISH ITSELF...BUT THE
DRYLINE AND CHANCES OF CONVECTION WILL AGAIN BE CONFINED TO THE SE
ZONES.
OTHERWISE...TEMPS WILL REBOUND MONDAY AND TUESDAY AHEAD OF A
SECONDARY TROUGH...W/A SFC TROUGH DEVELOPING OVER THE PANHANDLES BY
12Z TUESDAY. GRADIENTS BEGIN TIGHTENING MONDAY AFTERNOON...FOR
CRITICAL FIRE WX CONDITIONS..ESPECIALLY NW. TUESDAY...GFS BRINGS
50+KT H7 WINDS AROUND THE BASE OF THE TROUGH...AND W/WESTERLY
DOWNSLOPE WARMING KEEPING TEMPS WELL ABV NORMAL...POTENTIAL EXISTS
FOR WIDESPREAD RED FLAG CONDITIONS.
TUESDAY NIGHT...A COLD FRONT FOLLOWS THE TROUGH...TAKING TEMPS WELL
BELOW NORMAL WEDNESDAY...FOLLOWED BY DRY...NW FLOW ALOFT AND A
WARMING TREND THROUGH THE EXTENDED.
FIRE WEATHER...
HOT TEMPERATURES AND DRY AIR OVER THE REGION WILL COMBINE WITH
SOUTHWESTERLY WINDS AND RESULT IN CONTINUED FIRE WEATHER CONCERNS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. EXPECT SOUTHWEST WINDS
WILL AGAIN REACH AND EXCEED 20 MPH OVER PORTIONS OF THE SOUTHEAST
NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AREA THIS
AFTERNOON. SINCE RH'S WILL DROP TO 5 TO 15% IN THESE AREAS AND FIRE
DANGER WILL BE EXTREME...WILL LEAVE THE RED FLAG WARNING OVER THESE
AREAS IN EFFECT FROM 23/17Z TO 24/02Z. A COLD FRONT WILL MOVE SOUTH
INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS
AFTERNOON...THEN STALL. ALTHOUGH COOLER TEMPERATURES AND A LITTLE
HIGHER LOW LEVEL MOISTURE IS EXPECTED BEHIND THE FRONT...RH'S WILL
LIKELY DROP BELOW 15% BEFORE THE FRONT ARRIVES...WITH MINIMUM
AFTERNOON RH'S OF 5 TO 10% EXPECTED SOUTH OF THE BOUNDARY ACROSS THE
REST OF WEST TEXAS. 20 FOOT WINDS SPEEDS WILL NEAR 20 MPH IN A FEW
LOCATIONS OUTSIDE OF THE RED FLAG WARNING AREA...BUT THINK THESE
WILL BE LESS THAN THEY WERE ACROSS THE AREA FRIDAY AFTERNOON.
THE FRONT WILL PUSH SOUTH TONIGHT...BUT COULD ONLY MAKE IT TO THE
PECOS RIVER BEFORE STALLING. SCATTERED THUNDERSTORMS WILL STILL BE
POSSIBLE ALONG THE FRONT...BUT THEY MAY BE RELEGATED TO THE EASTERN
PERMIAN BASIN OR WESTERN LOW ROLLING PLAINS. RECOVERY IS EXPECTED
TO BE POOR FROM THE GUADALUPE MOUNTAINS...SOUTH ACROSS THE VAN HORN
AREA...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY AND BIG
BEND REGION. GOOD RECOVERY IS EXPECTED OVER THE REST OF THE AREA.
THE FRONT WILL RETREAT TO THE NORTHEAST SUNDAY AS AN UPPER TROUGH
BEARS DOWN ON THE REGION. TEMPERATURES WILL AGAIN BE ABOVE NORMAL
AS SOUTHWEST FLOW ALOFT INCREASES OVER THE REGION AND RH'S DROP TO
15% OR LESS OVER ALL BUT PORTIONS OF THE WESTERN LOW ROLLING
PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. 20 FOOT WINDS
SPEEDS WILL BE 20 MPH OR GREATER OVER AT LEAST SOUTHEAST NEW
MEXICO...THE GUADALUPE MOUNTAINS AND VAN HORN AREA...IF NOT THE
PERMIAN BASIN...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS. WILL
ISSUE A FIRE WEATHER WATCH OVER ALL OF THESE AREAS SUNDAY AFTERNOON
UNTIL IT BECOMES MORE CLEAR HOW FAR SOUTH AND EAST THE STRONGER 20
FOOT WINDS WILL OCCUR.
WESTERLY FLOW ALOFT WILL INCREASE MORE OVER THE REGION MONDAY...AND
STAY THAT WAY TUESDAY. TEMPERATURES MAY BE LESS WARM BOTH DAYS THAN
THE LAST SEVERAL...BUT WESTERLY DOWNSLOPE WINDS WILL DRY THE AIR AND
MINIMUM AFTERNOON RH'S WILL BE 10% OR LESS AREAWIDE. THINK WE WILL
SEE CRITICAL TO VERY CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS OVER
MOST...IF NOT ALL...OF SOUTHEAST NEW MEXICO AND WEST TEXAS. DESPITE
THE CERTAINTY OF MONDAY AND TUESDAY BEING HIGHER END CRITICAL FIRE
WEATHER DAYS...WILL NOT ISSUE A FIRE WEATHER WATCH OR WARNING AT
THIS TIME SO AS PRODUCTS WILL BE LESS LENGTHY AND CONFUSING. EXPECT
A WATCH...IF NOT RED FLAG WARNING...WILL BE ISSUED AREAWIDE FOR BOTH
DAYS WITHIN THE NEXT 24 HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, Apr 23, 12:45 PM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT SAT APR 23 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT SAT APR 23 2011 /1245 PM MDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES...VERY LOW RH'S AND GUSTY SOUTHWESTERLY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING OVER THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AREA. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS ALONG A COLD FRONT AND DRYLINE. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS WILL INCREASE OVER THE AREA SUNDAY...AND ALONG WITH VERY WARM TEMPERATURES AND DRY CONDITIONS RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR THESE AREAS. CRITICAL TO VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS ON MONDAY AND TUESDAY AS SOUTHWEST TO WEST WINDS INCREASE OVER THE REGION... AND ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS PERSIST. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE GUADALUPE MOUNTAINS MONDAY. MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY IF TRAVELING THROUGH GUADALUPE PASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:22 AM MDT | Fire Weather Watch | MAF | 9 hr | |
| Apr 23, 12:38 PM MDT | Fire Weather Watch | MAF | 16 hr | |
| Apr 23, 12:38 PM MDT | Red Flag Warning | MAF | 31 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.